Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An arcwise connected dense Hamel basis for Hilbert space


Author: Emory Hughes Merryman
Journal: Proc. Amer. Math. Soc. 26 (1970), 126-128
MSC: Primary 46.15
DOI: https://doi.org/10.1090/S0002-9939-1970-0264376-1
MathSciNet review: 0264376
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper shows if $ X$ is an infinite dimensional Banach space, $ X$ contains a linearly independent arc. Also based on the continuum hypothesis, that if $ X$ is an infinite dimensional Banach space and card $ X = c$, then $ X$ contains a dense arcwise connected Hamel basis.


References [Enhancements On Off] (What's this?)

  • [1] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N. J., 1967. MR 34 #8178. MR 0208368 (34:8178)
  • [2] F. Hausdorff, Zur Theorie der linearen metrischen Räume, J. Reine Angew. Math. 167 (1932), 294-311.
  • [3] G. G. Johnson, A crinkled arc, Proc. Amer. Math. Soc. (to appear). MR 0259574 (41:4212)
  • [4] -, Hilbert space problem four, Amer. Math. Monthly (to appear). MR 0285896 (44:3113)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.15

Retrieve articles in all journals with MSC: 46.15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0264376-1
Keywords: Hamel basis, Banach space
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society